Yeast + Pinhole PhimosisJanuary 19 2012 at 7:10 PM
|Anonymous (no login)|
I've been following this forum for quite a while and have noticed it's a very great source of information. Having what I believe is called secondary phimosis (since I used to be able to retract until I was about 16), I am trying to once again retract my foreskin, i am now 23. From the research I've done I believe I (probably) have a yeast infection since each time I try to stretch, I go well for a few days then develop cuts and fissures in the foreskin. I was on antibiotics for an unrelated problem for about 4 - 6 months in total, which is why i suspect yeast. While I haven't been checked for diabetes I don't seem to exhibit any of the other symptoms (but I guess it's something I should get check out to be sure). I never use soap to wash the foreskin. The foreskin is now so tight I can't urinate without the skin ballooning and it usually takes a couple of minutes to pee and let the remains drip out slowly.
I am currently trying to treat for yeast to see how i go but I have trouble getting the cream inside the foreskin (since the hole is so small), the bulk of the cream remains on the surface. From my understanding you really need to be getting the cream inside the foreskin for it to be effective. I recently took some fluconazole (1 150mg tablet a day ago) to see how that would help.
My two main questions are, would one tablet of fluconazole be effective for treating the yeast in the foreskin (from your experience) or would I need a longer course? Secondly, if fluconazole + cream (I use canestan) don't seem to assist, how should i proceed from here? Also, how long do you typically need to be on fluconazole before you may begin stretching again?
Thanks for the help and all the great information / support you provide on stretching and remaining intact.
| || |
|January 20 2012, 3:44 AM |
OK, I have pretty much covered this in past postings, but to summarise:
Secondary phimosis - essentially must be due to a skin disease, and (chronic) yeast infestation is always top suspect.
Do get the possibility of diabetes checked - by blood (not urine) sugar test. Greatest risk if overweight, or non-"Anglo-Saxon".
In secondary phimosis, I believe you really would be much better served by obtaining the betamethasone (or triamcinolone) ointment of maximum available strength. To be applied very specifically to the tightened area and nowhere else as far as possible.
Getting the clotrimazole/ miconazole cream in is much easier than you may have thought. Unlike the steroid, there is no reason to limit its application, so what you do is to place the nozzle of the tube against the tip of the foreskin, slide (the outside of) the foreskin evenly over the nozzle and holding it sealed, squeeze a little of the cream inside. Hold the foreskin closed as you remove the nozzle of the tube, and massage the cream all around inside the foreskin. Is that not elegant?
For a long-term problem, using fluconazole, it might be an idea to take two or three tablets, each spaced two or three weeks apart.
A week on any "Thrush" treatment before resuming stretching, then keep using the cream daily or second or third daily, probably for as long as you continue the stretching - just in case.
| || |
|February 8 2012, 4:11 AM |
Incase anybody reading this has similar issues (I know I read a lot of threads without posting over time) I thought it would be appropriate to post an update.
After treating for yeast and taking fluconazole, as well as stretching during 2 lots of 10m sessions a day for roughly 2-3 weeks now it has become noticeably easier to urinate. While the foreskin still balloons I feel that urine is passing a lot easier and I'm spending less time waiting for the remainder of the urine to "drip out". I'd say that something is working right. Despite the weeks of stretching I am also yet to have another tear/fissure.
The only problems I have noticed are, firstly, there is a small white line (about 1mm long) just off the left tip of my foreskin which feels a bit rough to touch, a scar perhaps? It may have been there previously, I just don't remember. Secondly, on the right hand side of the tip of the foreskin, in the area I experienced the last fissure/cut, the skin is a bit red. No pain whatsoever, just red in that particular spot (the skin there feels normal), is that anything to be concerned about? There is no pain from that area when I urinate (as it usually stings a lot when there is a cut).
I have obtained some betamethasone which I will also start applying. I'm just a bit worried that it could aggravate the red spot I mentioned above (since I believe it thins the skin).
As an added detail I have ordered some polymorph plastic which I intend to fashion into a "torpedo" shaped object to allow me to stretch for longer periods of time. All in all I'm positive but dreading another set back from rushing too far ahead!
| || |
(Premier Login jimsplacetofixthings)
|February 8 2012, 10:39 AM |
It's mostly likely the yeast which is causing the problems.
Apply the betamethasone very sparsely after stretching, only on the tight ring. Rub it in well.
"Thinning the skin."
|February 8 2012, 1:16 PM |
This is the mythology which seems so toxic to poorly-trained doctors and correspondingly, people who need to use betamethasone, triamcinolone or other "ultra-potent" steroids for skin disease.
It is true that grossly excessive and persistent use - for months or years - on non-diseased skin can cause atrophic changes. This is mostly documented where used for dermatitis on the face; the skin is thinned and the blood vessels become more prominent.
In fact, this effect is precisely what is needed in the treatment of diseases such as Lichen Sclerosis and similar scarring processes - you wish to suppress the development of the scar tissue. Scarring of course, hardens the skin and prevents stretching, in fact causing it to constrict and tighten. This is generally associated with inflammation where the blood supply is increased and the skin looks reddened. If that is what has happened to your foreskin - termed "secondary" phimosis because it was not present before but results from a skin disease - then suppression and remodelling of scar tissue is exactly what you want to do. It is important to use the steroid - albeit only on the tightened area - until the problem is completely resolved so that the process which caused the scarring is suppressed.
Now of course we believe that the process causing the scarring is generally yeast infestation, so it is sensible to continue to treat this at least intermittently until the problem is resolved also since the steroid does actually increase the susceptibility to yeast (and other infections). The more severe skin disease, Lichen Sclerosis however is something of a conundrum, the basic cause is not really known, but it appears to be a result of activation of the body's immune system by something which results in a continued "rejection" of the target tissue - genital mucosa - by the immune system and thus persistent damage, which is scarring. This used to be incorrectly termed "Lichen Sclerosis et Atrophicus" but this is completely wrong because it actually is scarring, and scarring is not atrophy, very much the opposite!
Competent doctors - in this case usually gynaecologists since it more often affects women - do understand the need for long-term steroid treatment.
| || |
Re: "Thinning the skin."
|February 9 2012, 4:24 PM |
Thank you for the feedback Jim and Paul,
I'll start applying the betamethasone as of today, as well as continue the yeast treatment. The foreskin does look redder than the rest of the skin on my penis. I'll see how I go over the next week or two using both creams and get back to you both with an update. I really appreciate the encouragement and apologies to make you both repeat yourselves for what is probably the nth time, but it is quite motivating to hear advice related to your particular issue.